MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCJH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.A manufacturing record evaluation was performed for the finished device 30157433m number, and no internal actions related to the complaint was found during the review.Manufacturer's reference # (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During ablation of the left atrial appendage, a steam pop occurred.Cardiac tamponade was confirmed by intracardiac echocardiography (ice).Pericardiocentesis was performed to remove 865 cc of fluid from the pericardial space.The patient was reported in stable condition after pericardial drainage.Extended hospitalization was not required.Patient¿s outcome is fully recovered with no residual effects.Physician¿s opinion regarding the cause of the adverse event is related to the patient condition and the steam pop.Transseptal puncture was performed using a sl1 transseptal needle.An impedance max error message was observed on the generator.The force visualization features used included graph, visitag, dashboard and vector.The parameters for stability used with the visitag module were 3 mm for 5 sec, and tag size 2 mm, no additional filters were used.The color option used prospectively was force and time.The steam pop is not considered to be a device malfunction.Steam pop is an expected physiological phenomenon.The high impedance issue was assessed as not reportable as the potential that it could cause or contribute to a death, serious injury, or other significant adverse event, was remote.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9183050
Report Number2029046-2019-03750
Device Sequence Number19535784
Product Code OAD
UDI-Device Identifier10846835000573
UDI-Public10846835000573
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Catalogue NumberNI75TCJH
Device Lot Number30157433M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;